Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 28, NWS Albuquerque, NM

December 2, 2007

NWS Albuquerque, NM issued this wind advisory at Dec 2, 2007, 3:34 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2007, 3:34 AM MST (10:34 UTC)
Expired
Dec 2, 2007, 12:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 021034
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 AM MST SUN DEC 2 2007

...GUSTY WEST TO NORTHWEST WINDS TO CONTINUE THIS MORNING OVER THE
CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS...

NMZ004-005-010-011-016-017-026-021900-
/O.NEW.KABQ.WI.Y.0028.071202T1034Z-071202T1900Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
CARRIZOZO...RUIDOSO
334 AM MST SUN DEC 2 2007

...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY FOR THE CENTRAL
MOUNTAIN CHAIN AND ADJACENT HIGHLANDS.

STRONG WEST TO NORTHWEST WINDS ALOFT...COMBINED WITH AN AREA OF
SURFACE LOW PRESSURE DEVELOPING OVER THE TEXAS PANHANDLE...WILL
RESULT IN STRONG AND GUSTY WEST TO NORTHWEST WINDS OVER THE
ADVISORY AREA THIS MORNING. SUSTAINED SPEEDS OF 25 TO 35 MPH WITH
GUSTS TO 45 OR 50 MPH ARE POSSIBLE. THE WIND SHOULD BE TAPERING
OFF DURING THE AFTERNOON. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
1 follow-up statement
000 
WWUS75 KABQ 021905
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1205 PM MST SUN DEC 2 2007

NMZ004-005-010-011-016-017-026-022015-
/O.EXP.KABQ.WI.Y.0028.000000T0000Z-071202T1900Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
CARRIZOZO...RUIDOSO
1205 PM MST SUN DEC 2 2007

...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY...

THE WIND ADVISORY EARLIER IN EFFECT FOR THE CENTRAL MOUNTAIN CHAIN
AND ADJACENT HIGHLANDS TO THE EAST WILL EXPIRE AT NOON MST TODAY.

STRONG WINDS OF EARLIER THIS MORNING HAVE DIMINISHED IN MUCH OF
THE ADVISORY AREA...BUT SOME LOCATIONS BELOW PASSES AND GAPS IN
THE CENTRAL MOUNTAIN CHAIN WILL STILL EXPERIENCE SUSTAINED WEST
AND NORTHWEST WINDS BETWEEN 20 AND 35 MPH WITH OCCASIONAL GUSTS
TO 40 OR 45 MPH. THE BULK OF THE AREA CAN EXPECT WINDS OF 15 TO 25
MPH WITH THE OCCASIONAL GUST TO 30 OR 35 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:00 AM MST, 34 minutes earlier.

Area forecast discussion, Dec 2, 3:00 AM MST, 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST SUN DEC 2 2007

.DISCUSSION...
WILL HOIST WIND ADVISORY FOR DOWNSLOPE AREAS ALONG CENTRAL MOUNTAIN
CHAIN THROUGH THE MORNING. WITH A CONTINUED WEST TO NORTHWEST
SURFACE GRADIENT...UPPER JET CROSSING THE REGION AND RECENT LARGE
SURFACE PRESSURE RISES...FAVORED LOCALES WILL LIKELY BLOW DURING THE
MORNING BEFORE INDICATIONS ARE THE WIND SHOULD START TO SLACK OFF.
NORTHWEST PLATEAU AND OTHER SPOTS OVER WESTERN NEW MEXICO WHICH TEND
TO BLOW AS GRADIENT BECOMES NORTHWEST MAY BE CLOSE TO WIND ADVISORY
BRIEFLY BUT MOS GUIDANCE NOT ENTHUSIASTIC FOR MUCH WIND AT ALL.

WILL ALLOW WINTER STORM WARNING TO EXPIRE AS SCHEDULED. RESIDUAL
SNOW SHOWERS/FLURRIES MAY PERSIST DURING THE MORNING BUT DON/T
EXPECT SIGNIFICANT SNOWFALL AMOUNTS. ENOUGH LINGERING MOISTURE IN
THE SOUTH FOR A SLIGHT CHANCE FOR A SHOWER THIS MORNING.

ON MONDAY UPPER RIDGE BUILDS OVER THE DESERT SOUTHWEST.  A WEAK
SURFACE BOUNDARY COULD AFFECT THE EASTERN PLAINS LATE TUESDAY/EARLY
WEDNESDAY...AND WINDS MAY START TO INCREASE WEDNESDAY AND MORE SO
THURSDAY AS NORTHWEST WINDS ALOFT STRENGTHEN. THURSDAY COULD BE
RATHER WINDY IN ADVANCE OF A COLD FRONT WHICH DROPS INTO NORTHEAST
NEW MEXICO THURSDAY NIGHT. THEREAFTER...ANOTHER STORM SYSTEM
DEVELOPS TO OUR WEST...IT MAY OR MAY NOT BE CLOSE ENOUGH TO AFFECT
NEW MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  21  50  20 /  10   0   0   0
GALLUP..........................  45  13  54  14 /   5   0   0   0
GRANTS..........................  46  11  53  16 /   5   0   0   0
GLENWOOD........................  58  26  65  26 /  10   0   0   0
CHAMA...........................  37  11  45  16 /  20   0   0   0
LOS ALAMOS......................  47  23  54  28 /  10   0   0   0
RED RIVER.......................  37   5  43  13 /  20   0   0   0
TAOS............................  44   9  53  14 /  20   0   0   0
SANTA FE........................  45  19  53  24 /  10   0   0   0
SANTA FE AIRPORT................  47  23  52  27 /  10   0   0   0
ESPANOLA........................  51  19  52  22 /  10   0   0   0
ALBUQUERQUE HEIGHTS.............  51  29  55  33 /   5   0   0   0
ALBUQUERQUE VALLEY..............  52  23  55  28 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  47  25  54  30 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  52  28  55  30 /  10   0   0   0
SOCORRO.........................  56  25  60  29 /  10   0   0   0
SANDIA PARK/CEDAR CREST.........  44  23  52  27 /  10   0   0   0
MORIARTY/ESTANCIA...............  50  21  57  26 /   5   0   0   0
CARRIZOZO.......................  57  25  59  33 /  10   0   0   0
RUIDOSO.........................  53  27  58  27 /   5   0   0   0
RATON...........................  50  15  59  21 /  10   0   0   0
LAS VEGAS.......................  45  24  58  31 /   5   0   0   0
ROY.............................  52  26  60  34 /   5   0   0   0
CLAYTON.........................  56  30  62  38 /   5   0   0   0
SANTA ROSA......................  58  26  61  31 /   5   0   0   0
TUCUMCARI.......................  63  29  65  33 /   5   0   0   0
FORT SUMNER.....................  59  27  62  32 /   0   0   0   0
CLOVIS..........................  61  31  63  32 /   5   0   0   0
PORTALES........................  61  31  63  32 /   5   0   0   0
ROSWELL.........................  66  32  66  31 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY UNTIL NOON MST TODAY FOR THE FOLLOWING
ZONES...NMZ004-005-010-011-016-017-026.

&&
Hazardous weather outlook, Dec 1, 11:15 AM MST, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1115 AM MST SAT DEC 1 2007

NMZ001>021-026-021300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1115 AM MST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT TODAY FOR HEAVY SNOWFALL
ACCUMULATIONS AND BLOWING SNOW ABOVE 8000 FEET OVER THE NORTHERN
MOUNTAINS. SNOW LEVELS WILL SLOWLY DROP FROM BETWEEN 8500 AND 9500
FEET THIS MORNING TO BETWEEN 7500 AND 8500 FEET THIS
AFTERNOON...FALLING EVEN FURTHER TONIGHT. STORM TOTAL ACCUMULATIONS
SHOULD REACH 7 TO 14 INCHES...ESPECIALLY ABOVE 8500 FEET...WITH MUCH
LESS ACCUMULATION BELOW 8500 FEET. SOME ADDITIONAL SNOW ACCUMULATION
IS POSSIBLE TONIGHT.

STRONG AND GUSTY SOUTHWEST WINDS WILL BLOW TODAY OVER NORTH AND
CENTRAL NEW MEXICO. HIGH WIND WARNINGS ARE IN EFFECT ACROSS THE
EASTERN NEW MEXICO NEAR AND NORTH OF THE INTERSTATE 40 CORRIDOR AS
WELL AS THE SANDIA...MANZANO AND SACRAMENTO MOUNTAINS AND THE
ADJACENT HIGH PLAINS TO THE EAST. WIND ADVISORIES ARE POSTED FOR THE
WESTERN MOUNTAINS...NORTHWEST PLATEAU AND THE MID AND LOWER RIO
GRANDE VALLEY AND IN ADDITION THE EASTERN PLAINS SOUTH OF THE
INTERSTATE 40 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

43/44

Nearby

Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.